MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 30IN 6-0 D/A C-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 30IN 6-0 D/A C-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z127H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2024 and suture was used.During the procedure, it was reported by the distributor per customer that product was defective.They have a box of suture (special order) that is failing on every suture they open.The needle is popping off the line.There was no patient consequences reported.The device is available for return.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was received: can you clarify if more than 1 needle pulled off the suture? yes.-if yes, please specify the number of sutures that the needle pulled off? 5.-when did the needle pull off? (when the package was opened, when removing from the package.During use on patient) when use on the patient.H3 investigation summary: the product was returned to ethicon for evaluation.One empty open box with twenty-six representative unopened samples were received for analysis.Product code z127h.Visual inspection of the samples, the swage, and the attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed using a instron and the pull force in three samples were below the minimum requirements, the rest of the samples meet the finished goods requirements.After the investigation of the samples, the barrel holes were examined under magnification for suture remnant, and none was observed.The suture ends were examined and there isn¿t sufficient impression at the swage end, resulting in a light swage.Based on the information currently available, the light swage issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.

Brand Name
PDSII VIO 30IN 6-0 D/A C-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21720735
Report Number2210968-2025-03253
Device Sequence Number17089817
Product Code NEW
UDI-Device Identifier10705031060227
UDI-Public(01)10705031060227(17)290430(10)100UX4
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ127H
Device Lot Number100UX4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown